Tokyo Journal of Mathematics

On the Limit of the Colored Jones Polynomial of a Non-simple Link

Mayuko YAMAZAKI and Yoshiyuki YOKOTA

Full-text: Open access


We compute the limit of the colored Jones invariant of a prime link, which gives the first evidence for Volume Conjecture of a link whose complement decomposes into two hyperbolic pieces.

Article information

Tokyo J. of Math., Volume 33, Number 2 (2010), 537-551.

First available in Project Euclid: 31 January 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


YAMAZAKI, Mayuko; YOKOTA, Yoshiyuki. On the Limit of the Colored Jones Polynomial of a Non-simple Link. Tokyo J. of Math. 33 (2010), no. 2, 537--551. doi:10.3836/tjm/1296483487.

Export citation


  • S. Garoufalidis and T. Le, On the volume conjecture for small angles..
  • M. Gromov, Volume and bounded cohomology, Publ. Math. I.H.E.S. 56 (1982), 5–99.
  • R. Kashaev, A link invariant from quantum dilogarithm, Mod. Phys. Lett. A10 (1995), 1409–1418.
  • R. Kashaev, The hyperbolic volume of knots from quantum dilogarithm, Lett. Math. Phys. 39 (1997), 269–275.
  • R. Kashaev and O. Tirkkonen, A proof of the volume conjecture on torus knots, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 269 (2000).
  • L. Kauffman and S. Lins, Temperley-Lieb recoupling theory and invariants of 3-manifolds, Ann. Math. Stud. 134 (1994).
  • T. Le and A. Tran, On the volume conjecture for cables of knots, arXiv:0907.0172 (2009).
  • G. Masbaum, Skein-theoretical derivation of some formulas of Habiro, Algebraic and Geometric Topology 3 (2003), 537–556.
  • H. Murakami, An introduction to the volume conjecture and its generalizations, Acta Math. Vietnam 33 (2008), 219–253.
  • H. Murakami and J. Murakami, The colored Jones polynomials and the simplicial volume of a knot, Acta Math. 186 (2001), 85–104.
  • W. Thurston, The geometry and topology of $3$-manifolds, Princeton University Lecture Notes (1978).
  • R. van der Veen, Proof of the volume conjecture for Whitehead chains. (2006).
  • H. Zheng, Proof of the volume conjecture for Whitehead doubles of a family of torus knots, Chin. Ann. Math. Ser. B 28 (2007), 375–388.